Remote Access St. Petersburg Mathematical Journal

St. Petersburg Mathematical Journal

ISSN 1547-7371(online) ISSN 1061-0022(print)

Request Permissions   Purchase Content 
 
 

 

On an elliptic curve defined over $ \mathbb{Q}(\sqrt{-23})$


Authors: L. V. Dieulefait, M. Mink and B. Z. Moroz
Original publication: Algebra i Analiz, tom 24 (2012), nomer 4.
Journal: St. Petersburg Math. J. 24 (2013), 575-589
MSC (2010): Primary 11G05, 11G40, 14G10
DOI: https://doi.org/10.1090/S1061-0022-2013-01254-4
Published electronically: May 24, 2013
MathSciNet review: 3088007
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Recently, the first three examples were found of elliptic curves without complex multiplication and defined over an imaginary quadratic field that have been proved to satisfy the Hasse-Weil conjecture. In the paper, the same algorithm is employed to prove the modularity and thereby the Hasse-Weil conjecture for the fourth elliptic curve without CM defined over the imaginary quadratic field $ \mathbb{Q}(\sqrt {-23})$.


References [Enhancements On Off] (What's this?)

  • 1. T. Berger and G. Harcos, $ l$-adic representations associated to modular forms over imaginary quadratic fields, Int. Math. Res. Not. IMRN 2007, no. 23, 16 pp. MR 2380006 (2008m:11109)
  • 2. N. Bourbaki, Éléments de mathématique. 23. Première partie: Les structures fondamentales de l'analyse. Livre II: Algèbre. Chapitre 8: Modules et anneaux semi-simples, Actualités Sci. Ind., no. 1261, Hermann, Paris, 1958. MR 0098114 (20:4576)
  • 3. C. Breuil, C. Brian, F. Diamond, and R. Taylor, On the modularity of elliptic curves over $ \mathbb{Q}$: wild 3-adic exercises, J. Amer. Math. Soc. 14 (2001), 843-939. MR 1839918 (2002d:11058)
  • 4. H. Cohen, Advanced topics in computational number theory, Grad. Texts in Math., vol. 193, Springer-Verlag, New York, 2000. MR 1728313 (2000k:11144)
  • 5. J. E. Cremona, Hyperbolic tessellations, modular symbols, and elliptic curves over complex quadratic fields, Compositio Math. 51 (1984), 275-324. MR 743014 (85j:11063)
  • 6. P. Deligne, La conjecture de Weil. I, Inst. Hautes Études Sci. Publ. Math. No. 43 (1974), 273-307. MR 0340258 (49:5013)
  • 7. L. Dieulefait, L. Guerberoff, and A. Pacetti, Proving modularity for a given elliptic curve over an imaginary quadratic field, Math. Comp. 79 (2010), 1145-1170. MR 2600560 (2011g:11122)
  • 8. J. Elstrodt, F. Grunewald, and J. Mennicke, On the group $ {\rm PSL}_2 (\mathbb{Z}[i])$, Number Theory Days, 1980 (Exeter, 1980), London Math. Soc. Lecture Note Ser., vol. 56, Cambridge Univ. Press, Cambridge-New York, 1982, pp. 255-283. MR 697270 (84j:10024)
  • 9. G. Faltings, Endlichkeitssätze für abelsche Varietäten über Zahlkörpern, Invent. Math. 73 (1983), 349-366. MR 718935 (85g:11026a)
  • 10. H. Jacquet, and J. A. Shalika, On Euler products and the classification of automorphic representations. I, Amer. J. Math. 103 (1981), 499-558. MR 618323 (82m:10050a)
  • 11. F. Jarvis and J. Manoharmayum, On the modularity of supersingular elliptic curves over certain totally real number fields, J. Number Theory 128 (2008), 589-618. MR 2389858 (2009a:11125)
  • 12. M. Lingham, Modular forms and elliptic curves over imaginary quadratic fields, Ph. D. Thesis, Univ. Nottingham, 2005.
  • 13. M. Mink, Beweis der Hasse-Weilschen Vermutung für eine elliptische Kurve über einem imaginär-quadratischen Körper, Diplomarbeit, Rheinische Friedrich-Wilhems-Univ., Bonn, 2010.
  • 14. The PARI Group (Bordeaux), PARI/GP, version 2.4.3 (see pari.math.u-bordeaux.fr).
  • 15. I. I. Piatetski-Shapiro, Multiplicity one theorems, Proc. Sympos. Pure Math., vol. 33, pt. 1, Amer. Math. Soc., Providence, RI, 1979, pp. 209-212. MR 546599 (81m:22027)
  • 16. A. Scheutzow, Computing rational cohomology and Hecke eigenvalues for Bianchi groups, J. Number Theory 40 (1992), 317-328. MR 1154042 (93b:11068)
  • 17. M. Schütt, On the modularity of three Calabi-Yau threefolds with bad reduction at $ 11$, Canad. Math. Bull. 49 (2006), 296-312. MR 2226253 (2007d:11041)
  • 18. J.-P. Serre, Abelian $ l$-adic representations and elliptic curves, W. A. Benjamin, Inc., New York-Amsterdam, 1968. MR 0263823 (41:8422)
  • 19. -, Facteurs locaux des fonctions zêta des variétés algébriques (définitions et conjectures), Séminaire Delange-Pisot-Poitou. Théoire des nombres 11 (1969/70), no. 2, exp. no. 19, 1-15.
  • 20. -, Résume des cours de 1984-1985, Annuaire du Collége de France 1985, 85-90.
  • 21. -, Représentations linéaires sur des anneaux locaux, d'apres Carayol, Prépubl. no. 49 (1995), Inst. Math. Jussieu, Univ. Paris VI et Paris VII/CNRS, 1995.
  • 22. R. Taylor, $ l$-adic representations associated to modular forms over imaginary quadratic fields. II, Invent. Math. 116 (1994), 619-643. MR 1253207 (95h:11050a)
  • 23. A. Weil, Dirichlet series and automorphic forms, Lecture Notes in Math., vol. 189, Springer-Verlag, Berlin etc., 1971.
  • 24. A. Wiles, Modular elliptic curves and Fermat's last theorem, Ann. of Math. (2) 141 (1995), 443-551. MR 1333035 (96d:11071)

Similar Articles

Retrieve articles in St. Petersburg Mathematical Journal with MSC (2010): 11G05, 11G40, 14G10

Retrieve articles in all journals with MSC (2010): 11G05, 11G40, 14G10


Additional Information

L. V. Dieulefait
Affiliation: Departament D’Álgebra Geometria, Facultat de Matemátiques, Universitat de Barcelona, Gran Via de les Corts Catalanes, 585, 08007 Barcelona, Spain
Email: ldieulefait@ub.edu

M. Mink
Affiliation: Seminar für Mathematik und ihre Didaktik, Universität zu Köln, Gronewaldstr 2, D-50931 Köln, Germany
Email: mmink@uni-koeln.de

B. Z. Moroz
Affiliation: Max-Planck-Institut für Mathematik, Vivatsgasse 7, D-53111 Bonn, Germany
Email: moroz@mpim-bonn.mpg.de

DOI: https://doi.org/10.1090/S1061-0022-2013-01254-4
Keywords: Hasse--Weil conjecture, elliptic curve
Received by editor(s): June 10, 2011
Published electronically: May 24, 2013
Article copyright: © Copyright 2013 American Mathematical Society

American Mathematical Society